Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 54, NWS Mobile, AL

November 11, 2013

NWS Mobile, AL issued this small craft advisory at Nov 11, 2013, 4:10 AM CST. It took effect at Nov 12, 2013, 12:00 PM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2013, 4:10 AM CST (10:10 UTC)
In effect from
Nov 12, 2013, 12:00 PM CST
Expired
Nov 13, 2013, 4:00 PM CST
In force
28 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 11:36 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Nov 10, 11:36 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1136 PM CST SUN NOV 10 2013

.AVIATION [11.06Z KMOB/KBFM/KPNS TAF ISSUANCE]...VFR CONDITIONS
EXPECTED THROUGHOUT THE FORECAST PERIOD WITH ONLY OCCASIONAL HIGH
CLOUDS EXPECTED. LIGHT NORTHERLY TO NORTHEASTERLY SURFACE WINDS WILL
PERSIST THROUGH MOST OF THE FORECAST...WITH POSSIBLE LIGHT EASTERLY
WINDS MONDAY AFTERNOON AT KBFM AND KPNS DUE TO THEIR CLOSE PROXIMITY
TO BAYS. /22

.PREV DISCUSSION... /ISSUED 341 PM CST SUN NOV 10 2013/

SHORT TERM...(FOR TONIGHT THROUGH MONDAY)...OUR DRY AND MILD WEATHER
PATTERN WILL CONTINUE THROUGH MONDAY. SURFACE HIGH PRESSURE OVER THE
SOUTHEASTERN U.S. AND ZONAL FLOW ALOFT WILL KEEP CLOUDS SPARSE AND A
PREDOMINANT NORTHEASTERLY WIND FLOW IN PLACE. /08 JW

MONDAY NIGHT THROUGH TUESDAY NIGHT....A STRONG SHORTWAVE SWINGS
AROUND AN UPPER LOW MOVING EAST ALONG THE US/CA BORDER...FROM NORTH
OF LAKE ERIE TO NEAR THE CANADIAN MARITIMES BY WED MORN. GUIDANCE IS
PRETTY CONSISTENT IN THIS SHORTWAVE DRIVING A STRONG FRONT ACROSS THE
FA TUESDAY/TUESDAY EVENING....WITH A CANADIAN AIRMASS MOVING OVER THE
SOUTHEASTERN CONUS MID WEEK. MOST LIKELY WILL SEE THE FIRST FREEZE OVER
THE NORTHERN HALF OF THE FA TUESDAY NIGHT.

FOR THE FORECAST...MONDAY NIGHT INTO TUESDAY...AM EXPECTING THE
SEASONABLY WARM WEATHER TO CONTINUE. WITH THE FRONT CROSSING THE ARE
TUESDAY/TUESDAY NIGHT...AM EXPECTING TEMPS ACROSS THE FA TO BE A FEW
DEGREES BELOW SEASONAL NORTH TO A FEW ABOVE SOUTH. WITH A DRY AIRMASS
OVER THE FA...AM EXPECTING THIS TO BE A DRY PASSAGE. TUESDAY NIGHT IS A
DIFFERENT STORY. TEMPS WELL BELOW SEASONAL EXPECTED...RANGING FROM
UPPER 20S NORTH TO UPPER 30S CLOSER TO THE COAST. SOME GUIDANCE IS
HINTING AT LOCAL MID 20S...BUT THIS HAS BEEN INCONSISTENT. FEEL THAT
A FREEZE WATCH WILL BE NEEDED FOR THE NORTHERN HALF OF THE FA...MAYBE
A BIT FARTHER SOUTH. AM NOT GOING TO ISSUE ON ATTM...BUT AM KEEPING A
WATCH IN THE BACK OF MY MIND.

LONG TERM...(WEDNESDAY ON)...AS THE FIRST SHORTWAVE MOVES EAST AND
OFF THE ATLANTIC COAST...ANOTHER...WEAKER SHORTWAVE MOVES EAST ACROSS
THE SOUTHERN/MID PLAINS...THEN LOWER/MID MISS RIVER VALLEY. THIS
PUSHES SURFACE HIGH PRESSURE OVER THE EASTERN HALF OF THE CONUS...
FROM OVER THE MID MISS RIVER VALLEY TO THE CAROLINA COAST BY LATE
THURSDAY/THURSDAY NIGHT. THIS SHIFTS THE NORTH TO NORTHEASTERLY FLOW
TO A GENERAL EASTERLY. ANOTHER...STRONGER SHORTWAVE MOVES ACROSS THE
PLAINS FRIDAY INTO THE THE WEEKEND....RESTORING SOUTHEASTERLY FLOW AND
INCREASING MOISTURE LEVELS AND A RETURN OF PRECIP FOR THE COMING
WEEKEND.

MARINE...A SURFACE HIGH PRESSURE SYSTEM OVER THE SOUTHEASTERN
UNITED STATES WILL CONTROL OUR WEATHER THROUGH TUESDAY MORNING. THIS
SYSTEM WILL PROVIDE FOR DRY CONDITIONS AND A PREDOMINANTLY LIGHT TO
MODERATE NORTHEAST TO EAST WIND FLOW. BY TUESDAY AFTERNOON...A STRONG
COLD FRONT WILL PUSH ACROSS THE NORTHERN GULF USHERING IN STRONG
NORTHERLY WINDS OF 20 TO 30 KNOTS. THIS STRONG OFFSHORE FLOW WILL
CREATE ROUGH TO VERY ROUGH CONDITIONS OVER OUR PROTECTED WATERS AND
CAUSE OFFSHORE SEAS TO BUILD TO 8 TO 11 FEET. /08 JW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      49  77  51  72  35 /  00  00  05  05  05
PENSACOLA   54  76  54  76  34 /  00  00  05  05  05
DESTIN      56  74  57  73  39 /  00  00  05  05  05
EVERGREEN   45  76  44  71  30 /  00  00  05  05  05
WAYNESBORO  43  74  44  63  27 /  00  00  05  05  05
CAMDEN      45  74  45  64  29 /  00  00  05  05  10
CRESTVIEW   44  78  44  74  35 /  00  00  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 10, 6:07 AM CST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CST SUN NOV 10 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
607 AM CST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDEST LOWS THIS SEASON COULD OCCUR THURSDAY MORNING AFTER A COLD
FRONT MOVES PAST THE REGION LATE TUESDAY. LOW TEMPERATURES FREEZING
OR BELOW MAY OCCUR OVER MOST OF INTERIOR SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA NORTH OF A LINE FROM WIGGINS MISSISSIPPI TO
OPP ALABAMA.

OTHERWISE NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED SUNDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-111215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
607 AM CST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY BY LATE TUESDAY INTO
WEDNESDAY BEHIND A COLD FRONT MOVING OVER THE NORTHERN AND CENTRAL
GULF. STRONG GUSTY OFFSHORE WINDS 25-30 KNOTS...AND 9 TO 11 FOOT
SEAS...ARE POSSIBLE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:10 AM CSTGale WatchMOB24 hr
Nov 11, 4:10 AM CSTSmall Craft AdvisoryMOB3 days
Nov 11, 3:45 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more16 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.